Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2002, 8:14 PM CDT for Scotland County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2002, 8:14 PM CDT (01:14 UTC)
- Expired
- May 11, 2002, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Scotland County, MO
The radar
The Quad Cities radar (KDVN), 190 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 556 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 120114 SVRMLI MOC199-120200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 814 PM CDT SAT MAY 11 2002 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTLAND COUNTY IN NORTHEAST MISSOURI * UNTIL 900 PM CDT * AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES WEST OF RUTLEDGE...OR 9 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... MEMPHIS BY 820 PM CDT. SOUTH GORIN BY 825 PM CDT. ARBELA BY 830 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN THE QUAD CITIES. LAT...LON 4050 9236 4020 9231 4035 9199 4058 9202 JDH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:30 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 11, 2:30 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 230 PM CDT SAT MAY 11 2002 WIDESPREAD 1 TO 2 INCH RAINS OVER CENTRAL AND SOUTHERN CWA SETTING STAGE FOR POSSIBILITY OF MORE FLOODING TONIGHT AND EARLY THURSDAY. LOOKS LIKE HYDRO SITUATION WILL BE MAIN CONCERN THIS ISSUANCE ALONG WITH SEVERE POTENTIAL OVERNIGHT ACROSS SOUTH. SOUTHERN CWA CURRENTLY UNDER FLOOD WATCH THROUGH TONIGHT WHERE MODELS STILL SUGGEST BEST POTENTIAL FOR ADDITIONAL HEAVY RAIN WILL BE OVERNIGHT. ALSO LOOKS LIKE MODERATE TO HEAVY RAIN POTENTIAL WILL CONTINUE INTO SUNDAY MORNING AND WILL EXTEND WATCH ACCORDINGLY. BIG DILEMA IS WHETHER TO BRING WATCH FURTHER NW WITH GROUND NOW SATURATED FROM THIS MORNINGS RAIN. FEELING IS THAT MODELS ARE ALREADY TOO FAR N WITH WARM FRONT AT 18Z...WITH CLOUDS AND RAIN-COOLED AIR NORTH OF BOUNDARY ENHANCING FRONT...MODEL POSITION ACROSS SE IA AND W CENTRAL IL IS QUESTIONABLE. WILL MONITOR FRONT AND IF THERE ISNT MUCH NORTHWARD PUSH...WILL KEEP LOCATION OF WATCH INTACT. SOME RISK OF SEVERE LATE THIS AFTERNOON AND THIS EVENING AHEAD OF SFC LOW PROGGED TO MOVE ALONG BOUNDARY ACROSS NRN MO/SRN IA THIS EVENING AND OVERNIGHT. POTENTIAL LATE TODAY WILL BE DEPENDENT ON AMOUNT OF DESTABALIZATION OVER CENTRAL MO WHERE CLOUDS ARE CURRENTLY LIMITING AFTERNOON HEATING AND WARM FRONTAL POSITION. AT THIS POINT BELIEVE SEVERE POTENTIAL IS MINIMAL AND WILL BE LIMITED TO FAR SOUTH. MODELS SIMILAR THROUGH TUESDAY PUSHING FRONT SOUTH OF AREA BY LATE SUNDAY NIGHT AS NORTHWEST FLOW DEVELOPS OVER REGION. ANOTHER WEAK S/W DROPS SOUTH THROUGH MID MISSISSIPPI VALLEY MONDAY NIGHT. FORCING AND MOISTURE LIMITED...SO NOTHING MORE THAN CLOUDS EXPECTED. WILL FAVOR COOLER MAV NUMBERS WITH COOL NW FLOW THROUGH PERIOD. .EXTENDED LONG RANGE MODELS IN CLOSER AGREEMENT FOR LATE WEEK WITH ACTIVE PATTERN CONTINUING. MODELS POINTING TO ANOTHER SIGNIFIANT RAINFALL EVENT FOR REGION THURSDAY/FRIDAY WITH ANOTHER FRONT STALLING OVER SOUTHERN CWA AND SFC LOW MOVING ALONG BOUNDARY. AVN POINTING TO SOME PCPN WEDNESDAY...BUT LOOKS WAY OVER DONE. SO...WILL GO CHANCE TSRA WED THRU SATURDAY. .DVN...FLOOD WATCH TONIGHT IA...IAZ078-087>089-098-099. IL...ILZ016>018-024>026-034-035. MO...MOZ009-010. DLF
In the hours before
Local storm report, May 11, 3:20 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT SAT MAY 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 2 S STRONGHURST IL .75 INCH HAIL
05/11/02 HENDERSONLocal storm report, May 11, 3:24 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT SAT MAY 11 2002 COR
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 2 S STRONGHURST IL .75 INCH HAIL
05/11/02 HENDERSON REPORTED BY STORM
SPOTTERLocal storm report, May 11, 3:26 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT SAT MAY 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0324 PM LA HARPE IL .5 INCH HAIL
05/11/02 HANCOCK REPORTED BY STORM
SPOTTER.Local storm report, May 11, 4:14 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 PM CDT SAT MAY 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM GREENBUSH IL .75 INCH HAIL
05/11/02 WARREN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 11, 5:06 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT SAT MAY 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0158 PM DALLAS CITY IL 1 INCH HAIL
05/11/02 HANCOCK REPORTED BY STORM
SPOTTER.Local storm report, May 11, 5:11 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT MAY 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM DALLAS CITY IL 1 INCH HAIL
05/11/02 HANCOCK REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:22 PM CDT | Flash Flood Warning | DVN | Clark, Scotland | 5 hr |
| May 12, 2:16 AM CDT | Flash Flood Warning | DVN | Clark, Scotland | 8 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.